Share good ideas and conversation.   Login or Take a Tour!
comment by Devac
Devac  ·  902 days ago  ·  link  ·    ·  parent  ·  post: Pubski: May 24, 2017

Lots of reading for uni, that's pretty much it on that front. I did manage to pass my driver's licence test, so that's cool.

In other news, a bit of a PSA: if your regular cardiologist, or any other doctor for that matter, isn't available and someone else needs to take you in, then don't let him prescribe you anything that isn't a refill on your current prescription! Learned that one the hard way.

I was given a beta blocker that I don't need. And if that wasn't stupid enough, I was prescribed Sotalol of all things. It's not only designed to treat severe arrhythmias (I have a mild one that's not immediately life-threatening) but like most drugs from the 1970s it comes with a bucketload of shitty side effects.

I had to stop taking it after four days because while I can manage being constantly nauseous, dizzy and with a headache it made me gasp for air. By day three I was not only unable to properly exercise, I was losing breath while walking upstairs. That's an achievement: take a guy who runs ~4km each day and turn him into someone with worse cardio than my eighty-four-year-old grandfather.

Starting to lose faith in doctors here. The fact that a lobotomy recipient like my replacement doc could become someone whom I will never be, serves to only piss me off that much more. Fact that I was stupid enough to take what he prescribed is only adding insult to injury. I'm mostly fine, although I'm willing to hazard a guess that the main reasons behind it are stopping taking Sotalol and a healthy dose of this sweet BP-rising anger.